Delayed oxaliplatin-associated neurotoxicity following adjuvant chemotherapy for stage III colon cancer

Jane Choi, Kevin Kong, Tahseen Mozaffar, Randall F. Holcombe

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

Oxaliplatin-containing chemotherapy regimens are utilized commonly for metastatic colorectal cancer and increasingly in the adjuvant setting following surgical resection. The dose-limiting toxicity is neurotoxicity. Acute neurotoxicity is cold induced and transient. Chronic neurotoxicity usually has a predictable clinical course. It is manifested by paresthesias and dysesthesias of gradually prolonged duration that occur between treatment cycles, and increase in intensity and duration with the cumulative dose. We report here a case of a patient who developed significant grade 3 chronic neuropathy following completion of 6 months of adjuvant oxaliplatin-containing chemotherapy for stage III colon cancer. The neurotoxicity was not preceded by any transient symptoms characteristic of chronic oxaliplatin neuropathy and its onset was unpredictable. Delayed neurotoxicity is a complication which must be considered for patients receiving adjuvant therapy and attempts to utilize the minimum effective cumulative dose of oxaliplatin are warranted.

Original languageEnglish
Pages (from-to)103-105
Number of pages3
JournalAnti-Cancer Drugs
Volume17
Issue number1
DOIs
StatePublished - Jan 2006
Externally publishedYes

Keywords

  • Adjuvant chemotherapy
  • Chemotherapy toxicity
  • Colon cancer
  • Oxaliplatin
  • Sensory neuropathy

Fingerprint

Dive into the research topics of 'Delayed oxaliplatin-associated neurotoxicity following adjuvant chemotherapy for stage III colon cancer'. Together they form a unique fingerprint.

Cite this